Insomnia (sleep full of dreams only) due to zoloft?
- 8 Jul 2011 by usb304
- 10 Jun 2013
- depression, insomnia, sleep disorders, sleep
I am on Zoloft 50 mg since many (more than five) years.
It has helped cure my depression very much, but it has also resulted in a bad side effect.
I don't get a single minute's sleep without dreams. All the sleep is just full of dreams.
This results in all problems and drowsiness in the morning due to insomnia.
All of my psychiatrist Drs. tried to give me many medications for sleep but none has worked so far.
By the way, I can't give up Zoloft, because it results in the depression coming back in a few weeks (I tried this several times in the last five years).
I came across a couple of persons facing the same problem.
If anybody has come across this problem, and found solution, pls. let me know.
usb304, I can't take zoloft, I take lexapro and xanax, but I have the same problem. When I do sleep its full of dreams, so good and some terrible! Then I'm very tired in the morning and takes me forever to start moving around, are you that way too. I even have to take a nap sometimes in the day and even then I really don't sleep good. Sorry I could not answer your question, but just know how you feel. I'm sure someone will pick up your question and help you.
My doctor put me on 50mg Trazadone to help me sleep, instead of sleeping pills. I sleep hard with no dreams, but I sleep for 10-12 hours at a time. I am now taking them 2 nights a week so that it balances the lack of deep sleep with a couple nights of good sleep. Hope this helps.
I have had several friends talk to me about this very thing, at one point I was on lexapro and I never slept through a night that I didn't have weird dreams and that is the way friends that takes these describe people describe these effects. I have discussed this with the internists the one I see says this is just the possible side effects of these drugs, as far as sleeping pills they cause me to feel like I've been lethargic and hangover and a severe headache. I am allergic to trazadone, have tried many of the popular ones It is my sincere hope that you find something, strange dreams do not give you a true restful type of sleep I wish you the best
Hello usb304. I was on zoloft for some years. I stopped taking it because of my insomnia. And its a known fact that one of the major culprits of taking zoloft is that it causes or helps to cause insomnia. I've a few thoughts, ideas that might help, but if you could, might you possibly list or give a few of the medications that were prescribed to you in the past to help you sleep. best wishes.
Hello usb304. I also have taken Zoloft over 5 years now. It has also helped alot with my depression. But, like you, I have insomnia. When I finally can get some sleep, which is usually 2-3 days of no sleep, I take Unisom. I have tried everything else like, Ambian, Trazadone, Valarian and other herbs, but they either do not work or have terrible side effects. I do have to take at least 3 Unisom, and take it in the morning, but it finally does help me sleep. I still, however, have the dreams all night. I want to have my Zolft changed but I am afraid that other meds will not work as well. They will also have their own side effects. Did you gain weight on Zolft? I did gain some weight but I also had retired and my life changes probably had something to do with my weight gain. I reall hope that you can find the right sleep aide. I know how awful one feels when they get no sleep. The dreams are just another thing we have to deal with. Well, at least some are pleasant! Take care and let us know how things work out for you. Sweetie Pie
Hello there, have you tried stillnox10mg or 12.5 mg for insomnia? some folk have bad side affects but i havent had any. What about valium, i know its an anxiety pill but i use it and it puts me to sleep. i do have some far out dreams though. regards Skins1970
First of all, let me thank all the people who have responded to my problem of the sleep full of dreams due to Zoloft.
I have not been able to find any solution yet (May, 2012).
Drs. have suggested medications & I have tried them one by one, but to no avail: Zolpidem, Valium, Melatonin, Zolfresh, etc. etc. They only increase the number of hours that I sleep, but can't stop dreams.
Actually, none (except those who have suffered) agrees that a sleep full of dreams can be any problem. They say they themselves want dreamful sleep, but they don't get any dreams. Even some Drs. say it is ok to have dreams.
So my problem stays unresolved. But I am satisfied that there are some more people agreeing with me and facing this problem side effect of Zoloft.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Feb 2012 • 2 answers
Posted 15 Jun 2012 • 8 answers
Posted 25 Jun 2015 • 6 answers
Posted 14 May 2017 • 1 answer
Posted 1 day 11 hours ago • 2 answers